trying to decide whether to start Medrol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dvoyre
New Member


Date Joined Jan 2007
Total Posts : 19
   Posted 12/18/2007 7:52 PM (GMT -7)   
Hi. So, I'm allergic to the ASAs and have had a pretty active flare for about a year and a half. Have tried numerous natural remedies, diet, acupuncture, etc. Have also been on steroid enemas for the full year and a half and can't even get them to stay anymore... symptoms are getting worse and worse (lots of cramping, gas, blood, mucous and narrow, ribbon like stools that are really painful to pass)... gastro thinks i may have crohn's as well as UC. blood test was inconclusive. Last colonoscopy was right before the flare and showed primarily left sided disease. I've also tried entocort (budesonide) without much improvement (can't tell if there's been a little or not). Have also tried cipro and flagyl. Have a history of chronic insomnia and have wanted to avoid systemic steroids due to the risk of not being able to sleep (coupled with osteoporosis, etc.)

My questions:

- Does it make sense to start Medrol (the doc has prescribed 32 mg for 2 weeks, then 24, then tapering down after another 2 weeks-- so supposedly I'll just be on it for 2 months) when we know that I can't go to a 5-ASA after for maintenance? -- Meaning, could I actually be worse after tapering off than I am now? It seems that I am, indeed, prone to steroid refractory disease, judging from how dependent my body's become on the steroid enemas, and how I seem to need more and more of them, but my symptoms continue to get worse.

- If I don't start the Medrol and just keep suffering along here am I really upping the likelihood that I'll get dysplasia and/or cancer? -- I've had the disease for about 13 years (I'm now 36).

- If I can't get off of the Medrol without the symptoms starting up again, then it seems like I'll need to try 6-MP-- but I'm scared about the possibly lymphoma risk. Anyone else tried to weigh all of these risks/ benefits?

- In terms of the expected insomnia with the Medrol-- they're suggesting that I take a low dose of Seroquel, which, apparently, is normally used to treat bi-polar disorder and other serious forms of mental illness. I don't have any history with mental illness and am a bit scared of this drug-- mainly because it's not recommended with steroids (causes heart irregularities when mixed)-- anyone have experience in this area?

Thanks-- Dvoyre
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 5:50 PM (GMT -7)
There are a total of 2,906,285 posts in 318,939 threads.
View Active Threads


Who's Online
This forum has 158276 registered members. Please welcome our newest member, Hogwild.
296 Guest(s), 9 Registered Member(s) are currently online.  Details
scifigal2k, Spring, eldonkey, The Dude Abides, Girlie, Maverick6981, Mark FW, Tall Allen, iPoop